

# 2025 ORH **CAH Quality Workshop**

( PPORTUNITY Just knock.

May 21-22, 2025 Seaside, OR



## 2025 Oregon Office of Rural Health Critical Access Hospital Quality Workshop

May 21-22, 2025 Seaside Civic & Convention Center Seaside, Oregon

Agenda: May 21, 2025 (Day 1)

1:00 p.m.	Sign-In (Necanicum East)	
1:30 p.m.	Welcome and Introductions  • Stephanie Sayegh, Office of Rural Health	
1:45 p.m.	The Highs and the Lows: 2024 CAH Quality Infrastructure Measure Results  • Susan Runyan, Runyan Health Care Quality Consulting	
3:15 p.m.	Break (15 min)	
3:30 p.m.	Aligning Social Determinants of Health (SDOH) Initiatives in Oregon  • Mari Tasche and Claire Londagin, Oregon Rural Practice-based Research Network (ORPRN)	
4:30 p.m.	Closing Comments/Adjourn Day One	

Agenda: May 22, 2025 (Day 2)

8:00 a.m.	Breakfast (Necanicum East)		
8:30 a.m.	Recap and Introduction to the Day  • Stephanie Sayegh, Office of Rural Health		
8:45 a.m.	Tools for Building a Foundation for Excellence: Quality Improvement Strategies  • Dave Ross, Comagine Health		
9:45 a.m.	Break (15 min)		
10:00 a.m.	Providence Seaside Hospital Overview and Pathway to Excellence Journey  • Rebecca Coplin and Analeigh Greene, Providence Seaside		
10:45 a.m.	<ul> <li>CAH Panel - Sharing Best Practices</li> <li>Quality Improvement within a Swing Bed Structure, Tiffany Palamaris, West Valley Hospital</li> <li>SDOH experiences, Tracy Villarreal, Providence Seaside Hospital</li> <li>Investigating Adverse/Patient Safety Events, Brett Byers, Columbia Memorial Hospital</li> <li>Walking in Their Shoes: How My Story Shapes My Care, Tamara Noble, Harney District Hosp.</li> </ul>		
12:00 p.m.	Lunch (1 hour)		
1:00 p.m.	Round Table Discussion  • Facilitated by Stephanie Sayegh and Susan Runyan		
2:00 p.m.	Using Data to Improve Quality: Integrating Lean Techniques into QI  • Susan Runyan, Runyan Health Care Quality Consulting		
3:00 p.m.	Closing Remarks/Adjourn		





May 21-22, 2025 Seaside, OR



## **AGENDA DAY ONE**

## WEDNESDAY, MAY 21, 2025

1:00 - 1:30	Sign-In (Necanicum East)
-------------	--------------------------

Seaside Civic & Convention Center

#### 1:30 - 1:45 Welcome and Introductions

Stephanie Sayegh, Field Services Program Manager, Oregon Office of Rural Health (ORH)

#### 1:45 - 3:15 The Highs and the Lows: 2024 CAH Quality Infrastructure Measure Results

Susan Runyan, CEO, Runyan Health Care Quality Consulting

Explore the 2024 National CAH Quality Infrastructure Measure findings, examine Oregon's highest and lowest-performing areas, and share experiences. Take away valuable insight and practical strategies to enhance your quality program.

#### 3:15 - 3:30 BREAK

#### 3:30 - 4:30 Aligning Social Determinants of Health (SDOH) Initiatives in Oregon

Mari Tasche, Research Project Coordinator and Claire Londagin, Research Project Manager, Oregon Rural Practice-Based Research Network (ORPRN)

This presentation will highlight choice social needs screening and referral initiatives in Oregon, underscoring opportunities for alignment. You will hear examples of clinical workflows, challenges and strategies for implementing this work in a rural setting. Participants will come away with resources and ideas for making connections between entities in their health care systems.

#### 4:30 Adjourn Day One - Enjoy Seaside this evening!



## **AGENDA DAY TWO**

### **THURSDAY, MAY 22, 2025**

#### 8:00 - 8:30 BREAKFAST

#### 8:30 - 8:45 Recap and Introduction to the Day

Stephanie Sayegh, Field Services Program Manager, ORH

#### 8:45 - 9:45 Tools for Building a Foundation for Excellence: Quality Improvement Strategies

Dave Ross, Director, Population Health, Comagine Health

This session will explore the model for improvement, the critical role of leadership and infrastructure, and root cause analysis. Learn how to implement PDSA cycles for rapid improvement, build a strong foundation for QI and solve problems effectively using root cause analysis. Discover methods to sustain changes and spread successful initiatives across your organization.

#### 9:45 - 10:00 BREAK

#### 10:00 - 10:45 Providence Seaside Hospital Overview and Pathway to Excellence Journey

Rebecca Coplin MHA, Chief Executive, Providence North Coast Service Area and Analeigh Greene, BSN, RN, Associate Nurse Manager, Nursing Excellence and Recognition
This session will share an overview of Providence Seaside and the hospital's journey to the American Nurses Credentialing Center (ANCC) Pathway to Excellence Program designation recognizing the hospital's commitment to creating a positive practice environment that

#### 10:45 - 12:00 CAH Panel - Sharing Best Practices

empowers staff.

Quality Improvement within a Swing Bed Structure, Tiffany Palamaris, West Valley Hospital SDOH experiences, Tracy Villarreal, Providence Seaside Hospital Investigating Adverse/Patient Safety Events, Brett Byers, Columbia Memorial Hospital Walking in Their Shoes: How My Story Shapes My Care, Tamara Noble, Harney District Hospital

#### 12:00 - 1:00 NETWORKING LUNCH

#### 1:00 - 2:00 Round Table Discussion

Facilitated by Stephanie Sayegh and Susan Runyan

Discussions about current challenges related to the Medicare Beneficiary Quality Improvement Project (MBQIP) and quality reporting in general.

## **AGENDA DAY TWO (Continued)**

## **THURSDAY, MAY 22, 2025**

2:00 - 3:00 Using Data to Improve Quality: Integrating Lean Techniques into QI

Susan Runyan, CEO, Runyan Health Care Quality Consulting

Learn lean methodology to enrich your problem-solving toolkit. This session covers using data for

quality improvement, waste reduction and A3 thinking.

3:00 Closing Remarks | Adjourn